Psycho-Babble Medication Thread 135937

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Starting Amitriptyline......

Posted by daizy on January 15, 2003, at 9:16:58

......today for panic, does anyone have any experience of this med? Has it worked for anyone? It is a tricyclid, will it be greatly different from Effexor? Thanx......

 

Re: Starting Amitriptyline...... daizy

Posted by Ritch on January 15, 2003, at 10:02:23

In reply to Starting Amitriptyline......, posted by daizy on January 15, 2003, at 9:16:58

> ......today for panic, does anyone have any experience of this med? Has it worked for anyone? It is a tricyclid, will it be greatly different from Effexor? Thanx......


Hi, when I first saw a pdoc a long time ago I was put on amitriptyline+doxepin+librium (along with lithium) when I was "wigging-out". It worked amazingly well (of course with the other meds). I think amitriptyline is the #1 prescribed tricyclic. It is also used a lot for insomnia and irritable bowel syndrome as well. It *will* be quite a bit different than Effexor. You might find it a little tough to tolerate, though. You will get some serious dry mouth (and possibly constipation), and dizziness when you stand up suddenly (orthostatic hypotension). The sfx do decline slowly over time (esp. sedation/dry mouth). good luck..

 

Re: Starting Amitriptyline...... daizy

Posted by BrittPark on January 15, 2003, at 11:30:11

In reply to Starting Amitriptyline......, posted by daizy on January 15, 2003, at 9:16:58

I don't have much to add to what was said earlier. I've taken Amitriptyline in the past and found it to be very sedating when I first took it (a positive effect at the time). I was not made constipated by it or by my current med, imipramine. I did, and still do have dry mouth. I, and I'm in the minority here, find the side effects much easier than those of SSRIs.

As silly as it sounds take really good care of your teeth. Dry mouth can cause rapid tooth decay if you don't brush/floss after every meal etc.

All that being said, It's a good med. Go ahead and try it.

Feel Better,

Britt

 

Re: Starting Amitriptyline...... daizy

Posted by jay on January 15, 2003, at 13:32:26

In reply to Starting Amitriptyline......, posted by daizy on January 15, 2003, at 9:16:58


This class of med has worked for many who cannot tolerate the SRI/SNRI's like Effexor and Prozac, etc.

Start low (dose)..and go very slow with increases. You may feel a bit sleepy and tired, but you shouldn't get that 'wired' feeling that the newer meds seem to cause.
There are many others in this class, but see how this works.

Best wishes...

Jay


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.